Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 24, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 27, 2016, 3:53 AM CDT for Schleicher County, Tom Green County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2016, 3:53 AM CDT (08:53 UTC)
- Expired
- Jun 27, 2016, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Schleicher County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 10 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:00 AM CDT | FLASH FLOOD | San Angelo, TX | WATER RESCUE AT INTERSECTION OF SUNSET AND COLLEGE HILLS BY SAN ANGELO POLICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492
WGUS54 KSJT 270853
FFWSJT
TXC413-451-271145-
/O.NEW.KSJT.FF.W.0024.160627T0853Z-160627T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
353 AM CDT MON JUN 27 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS...
TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 645 AM CDT
* AT 350 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ...
JACKSON FROM KNICKERBOCKER TO S BRYANT...
COLLEGE HILLS AND MILBROOK...
HOWARD AND WEBSTER...
SOUTHWEST BLVD AND LOOP 306...
HUNTINGTON AND SUNSET...
1500 BLOCK OF SPAULDING...
300 BLOCK OF NORTH ARCHER...
FM 1692 CROSSING THE DRAW...
SUL ROSS AT RED ARROYO CROSSING AND
FM 1692 CROSSING CONCHO RIVER.
DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER
LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY.
ADDITIONAL RAINFALL OF ONE INCH IS POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3168 10068 3168 10024 3158 10023 3158 10012
3081 10012 3080 10068
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 11:55 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 26, 11:55 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1155 PM CDT SUN JUN 26 2016 .AVIATION... /06Z TAFS/ Most thunderstorms have ended this evening. However, a weak upper low remains just to the west of SJT area, with rain continuing to the south and southwest. Expect to see continued light showers overnight across southern and eastern TAF locations. Have kept thunder out for the overnight hours, but will continue to monitor in case convection strengthens overnight with the low level jet. will also see mvfr ceilings developing again toward morning mainly JCT and SOA airports, with scattered low clouds elsewhere. Winds variable in direction from time to time due to multiple outflow boundaries around, but generally southeast at less than 10 kt. 08 && .PREV DISCUSSION... /issued 629 PM CDT SUN JUN 26 2016/ AVIATION... /00Z TAFS/ Main concern this TAF package is the possibility of thunderstorms for SOA, SJT and JCT TAF locations through this evening. Thunderstorms still ongoing to the west and south of SJT associated with weak upper low over thew area. One outflow boundary is racing east to SJT, with continued thunderstorm development for at least the next few hours, if not longer. Winds will be gusty and variable at times for the next several hours from outflow. Will also see scattered low clouds by morning for the southern half of the area, with brief MVFR ceilings possible for JCT, BBD and SOA. 08 PREV DISCUSSION... /issued 342 PM CDT SUN JUN 26 2016/ SHORT TERM... (Tonight and Monday) A weak upper low over the Permian Basin west of Sterling and Irion Counties should begin to drift to the south overnight and Monday, and should be over or just north of the Big Bend region by Monday evening. This to occur as the upper level high over the Four Corners region strengthens somewhat. Scattered showers and thunderstorms with locally heavy rain this afternoon will decrease in coverage this evening. We are carrying 20-40 PoPs tonight with the higher rain chance across our western counties, in closer proximity to the weak upper low. Rain chances will be lower on Monday with a decrease in lower to mid level moisture, but a slight chance for showers/thunderstorms remains across the area generally west of an Abilene to Sonora line. With decreased cloud cover in the afternoon, temperatures on Monday should reach highs in the lower to mid 90s across all of west central Texas. LONG TERM... (Monday Night through Sunday) Models indicate that whatever is left of the TUTT low across the area this afternoon will be drifting back to the southwest by Monday Night, as the upper level ridge centered over Utah strengthens. Weak shortwave will be riding this periphery of this ridge, producing an area of convection across Kansas and Oklahoma that will ride south into Texas late Monday Night into Tuesday. Models continue to go back and forth with the strength of the ridge axis and whether it will be strong enough to keep the convection farther east or allow it to drop into West Central Texas. At this point, will remain closer to the wetter solution, with best chances across the Heartland and eastern Big Country. For the remainder of the week, the upper level high pressure ridge axis settles into the area. This may leave the northern Big Country along the edge of the storm track as shortwaves rotate around the edge. Will keep the PoPs in place as far south as I-20 for Friday with the strongest wave, but keep in confined to Haskell and Throckmorton counties the remainder of the time. && .PRELIMINARY POINT TEMPS/POPS... Abilene 73 93 72 92 / 20 20 20 30 San Angelo 71 93 70 92 / 30 20 10 20 Junction 71 93 72 92 / 20 10 10 20 && .SJT Watches/Warnings/Advisories... None. && 08
Hazardous weather outlook, Jun 27, 3:13 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 313 AM CDT MON JUN 27 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-280815- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 313 AM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY ACROSS PRIMARILY CENTRAL AND WESTERN PARTS OF WEST CENTRAL TEXAS. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS. LOCALLY HEAVY RAINFALL MAY HAVE ATTENDANT HAZARDS OF SHARPLY REDUCED VISIBILITY AND MINOR FLOODING FOR MOTORISTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL OCCUR ACROSS MOST OF WEST CENTRAL TEXAS ON TUESDAY. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS. LOCALLY HEAVY RAINFALL MAY HAVE ATTENDANT HAZARDS OF SHARPLY REDUCED VISIBILITY AND MINOR FLOODING FOR MOTORISTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 10:03 PM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1003 PM CDT SUN JUN 26 2016
TXZ076-270345-
CROCKETT TX-
1003 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROCKETT COUNTY
UNTIL 1045 PM CDT...
AT 1003 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 20 MILES NORTH OF
PANDALE...OR 22 MILES SOUTHWEST OF OZONA...MOVING SOUTHEAST AT 15
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
CROCKETT COUNTY...INCLUDING THE FOLLOWING LOCATIONS: THE INTERSECTION
OF RANCH ROAD 2083 AND HIGHWAY 405 AND THE INTERSECTION OF HIGHWAY
163 AND RANCH ROAD 1973.
LAT...LON 3029 10176 3034 10172 3034 10166 3038 10170
3040 10169 3042 10174 3044 10172 3046 10173
3047 10169 3052 10168 3055 10165 3063 10165
3072 10097 3029 10096
TIME...MOT...LOC 0303Z 317DEG 14KT 3046 10144The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:13 PM CDT | Special Weather Statement | SJT | Schleicher, Sutton | 47 min |
| Jun 26, 8:26 PM CDT | Special Weather Statement | SJT | Crockett | 34 min |
| Jun 26, 9:07 PM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Jun 26, 9:26 PM CDT | Special Weather Statement | SJT | Crockett | 34 min |
| Jun 26, 10:03 PM CDT | Special Weather Statement | SJT | Crockett | 42 min |
| Jun 26, 10:27 PM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Jun 27, 2:44 AM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Jun 27, 9:21 AM CDT | Areal Flood Advisory | SJT | Crockett, Sutton | 114 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.